MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC

ALIGN TECHNOLOGY, INC. VIVERA RETAINERS; MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Model Number VIVERA RETAINERS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tooth Fracture (2428); Tooth Loss (4831)
Date of Event 09/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported directly to align the following symptoms: bite issues, tmj, and a molar on the upper left arch fell out when flossing (or a piece of the patient's tooth).The patient required visiting a second dentist, who filled the gap so the tooth root was not exposed and who diagnosed the patient with tmj.The patient reported taking muscle relaxers to alleviate the reported symptoms.
 
Additional Manufacturer Narrative
The reported symptoms are included in the current instructions for use (ifu).The treating doctor shared that the patient had not reported anything about losing a tooth or a piece of a tooth.The treating doctor mentioned that the patient was given a night guard (not an align device) and that all of the patient's teeth were occluding well.Align's clinical review of available records indicate that the event could have only included a restoration to avoid root exposure, indicating that the tooth´s root was still present in buccal cavity.No conclusive evidence has been provided that supports or opposes whether the vivera retainers caused or contributed to the reported tooth extraction or whether a tooth extraction occurred, and therefore this event is being filed as an mdr per 21 cfr 803.There is no conclusive evidence to confirm the date of the reported tooth extraction, and the date of event (b3) is based on the timelines reported to align and compared to the patient information.

Brand Name
VIVERA RETAINERS
Common Device Name
MAINTAINER, SPACE PREFORMED, ORTHODONTIC
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
2820 orchard parkway
san jose, CA 95134
MDR Report Key20400900
Report Number2953749-2024-02754
Device Sequence Number3579233
Product Code DYT
UDI-Device Identifier00816063020110
UDI-Public(01)00816063020110(10)0172341148(13)240108(91)09155806XXR
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIVERA RETAINERS
Device Catalogue Number8579
Device Lot Number172341148
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age30 YR
Patient SexFemale